MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER
Model Number 1013317
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a mildly calcified and tortuous lesion in the left anterior descending artery.The versaturn guide wire was advanced into the anatomy and a balloon catheter was advanced over the wire however it became stuck.The guide wire and balloon catheter were removed together.Another guide wire was used with the same balloon catheter to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported break was confirmed.The reported difficult to remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the balloon dilatation catheter encountered resistance during removal over the guide wire, contributing to a coil break.Analysis of the returned device confirmed the break at the proximal coil solder.The coils in the area were stretched distally.This suggests an interaction between the wire and catheter at this location.In this case, it is possible that the wire and catheter were not coaxially aligned during advancement, resulting in coils damage / break.Damage to the coils would impact clearance with the catheter with the catheter, contributing to resistance during removal.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the initially filed report, additional information was provided.The tip coils broke during use.No additional information was provided.

Brand Name
HI-TORQUE VERSATURN¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21918708
Report Number2024168-2025-04370
Device Sequence Number13017372
Product Code DQX
UDI-Device Identifier08717648198434
UDI-Public(01)08717648198434(17)260831(10)4092771
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number1013317
Device Catalogue Number1013317
Device Lot Number4092771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown